Abstract

BACKGROUND: Tissue fillers are among the most popular cosmetic procedures performed and notably, cases of filler reactions after COVID-19 vaccination have been reported. OBJECTIVE: To determine the characteristics of patients with filler reaction after COVID-19 vaccination and address several considerations that have to be taken into practice. METHODS: A PRISMA compliant systematic search was conducted in Scopus, Web of science, and Pubmed/Medline databases for articles published from inception up to 21 October 2021. RESULTS: Out of 106 initially retrieved articles, 4 of them were included in our study, and a total number of 13 cases were analyzed. In this study, we found that all of the patients who developed delayed-type reaction (DTR) following COVID-19 vaccination were middle-aged women without any known history of allergy to foods or drugs. All patients had a history of Hyaluronic acid (HA) filler injection in their head and neck and demonstrated symptoms particularly swelling, from less than 1 day up to 10 days after the first or second doses of vaccines. Lisinopril, hyaluronidase, and corticosteroids seemed to have good results in management. CONCLUSION: Although rare, DTR to fillers after COVID-19 vaccination can happen. Physicians should be aware of the pathogenesis and management of this phenomenon.

  • Adults (18+)
  • Elderly (65+)
  • Vaccine/vaccination
  • Safety
  • Administration
  • COVID-19